Your Fertility Appointment Today to Start Your Family Tomorrow


You are here

Dear DS: What Can I Do about Bloating from Clomid and IVF?

Dear DS,

I'm now on my second round of IVF. Before that I took Clomid for three cycles. Well, between the Clomid and the bloating from all of the hormone stimulation, I look like a hot water bottle. I hate the way I look! I already feel like crap from the drugs and being depressed and tired. But now my pants don't fit, either. Plus, I haven't told anyone about my treatments so I'm really self conscious about how my body has changed. I’m so bummed!

Bloated in Berkeley

Dear Bloated,

Well, your sense of humor seems to be intact. DS is sorry you have gone up a pant size. On top of all you've been through, it's hard to feel bad on the outside, too. All we can do is to offer you a little perspective.

First of all, it's temporary. You're right about the Clomid and IVF changing you body. Hormone treatments affect water retention, appetite and blood volume. But when you stop taking these medications, you should go back to your normal size.

Take daily walks and drink lots of water. Keep your eye on your goals, and this time will pass more quickly.

Good luck!